MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY
Model Number 45027
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a zelante thrombectomy system.The pump assembly, effluent/supply line, shaft, tip, and spike line were microscopically and visually inspected.Blood was present inside the device and 200ml of blood in the attached waste bag and the boot was full of fluid, when received.Inspection of the device revealed that the shaft was severely kinked 24cm distal of the strain relief.The device was placed in the x-ray to inspect the hypotube at the location of the kink, when it was revealed that the hypotube was separated.The separated ends of the hypotube were ovaled, indicating that the hypotube was kinked prior to separation.The shaft was kinked causing the hypotube to become kinked and separated.When the hypotube is separated, the device will not prime and the console will continue to try and prime the catheter, causing 'check saline supply' error to display on the console and the device not to prime.When the device will continue to try and be primed, the boot will fill up with fluid and eventually leaking out the manufactured vent hole if too full, making it appear that there is a leak at the pump site.
 
Event or Problem Description
Reportable based on device analysis completed on 02-november-2020.It was reported that the pump boot was leaking.An angiojet zelantedvt catheter was used in a thrombectomy procedure.During preparation, it was noted that the catheter was leaking at the bulb.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed a hypotube break.

Brand Name
ANGIOJET ZELANTEDVT
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10891005
Report Number2134265-2020-16324
Device Sequence Number11470336
Product Code KRA
UDI-Device Identifier08714729904724
UDI-Public08714729904724
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model Number45027
Device Catalogue Number45027
Device Lot Number0025225130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1